MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. COLONOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. COLONOVIDEOSCOPE
Model Number CF-LV1I
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the subject device exhibited reduced angulation and issues with the air/water flow.The reported issue occurred while preparing the subject device for use, prior to a diagnostic enteroscopy.The intended procedure was completed using the subject device.There was no procedure delay.There was no patient or user injury reported due to the event.The device was returned to an olympus service center for evaluation.During inspection and testing, foreign material was observed on/around the objective lens and the air/water nozzle.This report is being submitted for the malfunction found during evaluation of the device (foreign material).
 
Additional Manufacturer Narrative
A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device met all specifications at the time of shipment.Based on the results of the legal manufacturer's investigation, it is likely the foreign material was derived from body fluids or chemicals used, that solidified and adhered to the device because the reprocessing after the previous case was inappropriate.However, a definitive root cause could not be determined.The device's instruction manual provides the following regarding the appropriate detection of the reported issues: "inspect the air/water nozzle at the distal end of the endoscope¿s insertion section for abnormal swelling, bulges, dents, or other irregularities." the device's reprocessing manual provides the following which may help to reduce or prevent the occurrence of the foreign material: " warning: if the endoscope and accessories used in the patient procedure are not immediately cleaned after each patient procedure, residual organic debris will begin to dry and solidify, hindering effective removal and reprocessing efficacy.Preclean the endoscope and the accessories at the bedside immediately after each patient procedure.Caution: to prevent clogging of the air/water nozzle, always use the aw channel cleaning adapter to clean the air/water channel after each use." regarding manually disinfecting the endoscope and accessories: " thoroughly brush or wipe all external surfaces of the endoscope, using a clean lint-free cloth, brush, or sponge.Pay particular attention to the air/water nozzle opening and the objective lens on the distal end of the insertion section, and confirm that all debris is removed from all surfaces of the distal end." "presoak for excessive bleeding and/or delayed reprocessing after each procedure caution: follow the steps below only in cases of excessive bleeding and/or delayed reprocessing; unnecessary immersions should be avoided.Consecutive reprocessing sessions using extended immersion may damage the endoscope." the reported issue (insufficient air/water supply) was not confirmed or duplicated.The reported issue (reduced angulation) was confirmed.It was observed that the bending angle was out of specification due to wear of the angulation wire.In addition, service found the led (light-emitting diode) eyepiece was yellowing, there was crystalized dust on the insertion section, the insertion section was wrinkled, the light guide tube was aged, there was play in the angulation knob due to wear of the angulation wire, switch button #1 was aged and discolored, and switch button #2 was dirty.Per the legal manufacturer, there is no potential for these issues to cause or contribute to death or serious injury if the malfunctions were to recur.Olympus will continue to monitor field performance for this device.

Brand Name
COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14935694
Report Number8010047-2022-11400
Device Sequence Number5195101
Product Code FDF
UDI-Device Identifier04953170312410
UDI-Public04953170312410
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111756
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-LV1I
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2022
Initial Report FDA Received Date07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CV-V1 VIDEO SYSTEM CENTER
Patient SexUnknown